Question to those with IBS-C

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

runningrd
Regular Member


Date Joined Mar 2005
Total Posts : 76
   Posted 5/16/2006 7:42 PM (GMT -7)   
How would you describe your C?  What I mean is are your stool hard/dry and hard to pass or soft and mushy and the pipes just aren't moving?
 
Mine is the latter.  When I had my gallbladder out back in the fall I thought it would help with the C but not much luck really.  I still have the bloating, but up higher like I had prior to my surgery along with some mild pain at the surgery site.
 
I'm just not sure if I have IBS or a bile duct problem???  Once I do go to the bathroom it's tons of soft mush, not D or rock hard C.  Any thoughts?  I'm considering trying the Zelnorm again for this but the last time I took it (about 8 or 9 months ago) I got BAD D and then tremendous gas for two days after just taking one pill.

mrmagoo
Regular Member


Date Joined Oct 2005
Total Posts : 78
   Posted 5/17/2006 7:40 AM (GMT -7)   
<< Raises his hand.


That pretty much describes it, at least pretty close I guess.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 5/17/2006 9:07 AM (GMT -7)   
Runningrd, have you looked into a product called bile salts? It's supposed to be for people who have no gall bladder and not enough bile to keep things moving. It may not be of any help to you, since you have soft poops, you just can't get them to come out--sounds kind of like a motility problem that's separate from not having a gall bladder--but it's worth a try, I would think. I read about them online when I was having constipation after my GB removal. They're supposed to be an old-fashioned remedy for constipation. I didn't try any because once I came off my low-fat diet, I started having normal bowel movements again.

kyhurst
Regular Member


Date Joined Mar 2006
Total Posts : 38
   Posted 5/17/2006 7:06 PM (GMT -7)   
sad  I sure am glad you asked this question. If I use miralax mine is soft & mushy it's like it don't want to come out.With stool softners it is like clay, like there is no oil in it.I I have even tried eating fatty foods. I was on zelnorm & I was miserablewith the D most of the time. I even tried lower dosages. who knows it may be your miracle pill. I have even considered drinking olive oil or something. Is there any one out there that feels like they are pooping clay? 
 
    do you think bile salts would help?    

runningrd
Regular Member


Date Joined Mar 2005
Total Posts : 76
   Posted 5/18/2006 3:48 AM (GMT -7)   

Well I'm willing to try anything.  But the only reason I don't think it would make a difference is because my stool isn't pale so that makes me think the bile is moving through.  But last night for example I had so much pain and bloating around the site where my surgery was done and belly button area.  It's not like the bloating I sometimes get lower in the abdomen from being constipated.  It also feels tender like I was hit in the stomach.

I'm going to look into trying the bile salts.  Has anyone here ever tried them?


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 5/18/2006 7:52 AM (GMT -7)   
Actually, yellow stools indicate the presence of bile; if your stools aren't a bit on the yellowish side, then you may not have much bile in them (that's not true all the time, of course, since what you eat affects the color of your poop and some people's poop just has a certain color to it all the time--but my poops weren't yellowy until I started having the gall bladder problem--which included TOO much bile--and even now they are a bit yellowy, even when I am having normal poops). The bile salts look to replace the bile that your gall bladder isn't releasing when you eat.

runningrd
Regular Member


Date Joined Mar 2005
Total Posts : 76
   Posted 5/18/2006 1:41 PM (GMT -7)   
My stools are usually dark, sometimes more of a light brown, but more so a dark brown.  Sorry for the details but does this sound like I'm not passing enough bile through my system?  Check out this site www.gallbladderattack.com - interesting -btw I have had my gallbladder out (last Sept)  I was actually hoping to get more regular after.  I checked out my local health food store but couldn't find any bile salts.  Any suggestions on a brand or store that carries them?  Anyone tried them??

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 5/18/2006 1:51 PM (GMT -7)   
Hi runningrd,
Dark brown stools can also be caused by sitting in the intestines too long. It kind of happens when the stool dries out. I'm guessing it could be your gallbladder as well however just wanted to let you know that it could be another cause.
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, UC 2005, Sjogren's 2006
Meds: Sulfazine EC 1000mg, Mesalamine Enemas, Chlorzoxazone 500mg, Naprosyn 500mg, Symax SL .125mg, Protonix 40mg, Xanax XR 2mg, Miralax 17g, Supplements
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:19 PM (GMT -7)
There are a total of 2,736,162 posts in 301,358 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
297 Guest(s), 7 Registered Member(s) are currently online.  Details
bluelyme, Ides, jennydancingfish, Xmaslover, poohcheez, julymorning, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer